MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 3-0 S/A SH MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 3-0 S/A SH MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y416H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Hypersensitivity/Allergic reaction (1907); Unspecified Infection (1930); Inflammation (1932); Itching Sensation (1943); Rash (2033); Impaired Healing (2378); Fluid Discharge (2686); Blister (4537)
Date of Event 10/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.In the event description for your suture reaction you entered "contacted surgeon on oct 30th" was this supposed to be september 30th? if in your possession, may we have a copy of your operative report? does ethicon have your permission to contact your surgeon, in the event ethicon would like to contact your surgeon for more clinical information to be used for a product quality complaint investigation? if so, please provide the following information on the authorization to use or disclose information form attached: - your surgeon¿s name, email, phone number, address.- your signature.- please scan the signed form and email back to ethicon.
 
Event or Problem Description
It was reported by the patient that they underwent a plastic surgery on the ankle area to remove a growth on (b)(6) 2025 and suture was used the inner stitches.Post-op, the patient developed yellow oozing around stitched area, redness around the stitched area and the appearance of some red blisters near the sutured area.This was coincident with the stitches dissolving.The patient contacted the surgeon on (b)(6) 2025 who prescribed an antibiotic.The patient was also treated with topical neosporin.Two weeks later, the patient developed a red itchy rash from the neck to the upper legs.The patient was treated with benadryl.In a post op meeting with the surgeon on (b)(6) 2025, the doctor confirmed the symptoms were indicative of potential allergic reaction to dissolvable stitches.The patient did not require a revision surgery.The patient was prescribed antibiotic, topical treatment and antihistamine after developing an infection, inflammation including blistering around the suture area and a body rash.The patient experienced a delay in healing and has additional follow up with the surgeon to provide care.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: b3.Additional information was requested, and the following was obtained: -in the event description for your suture reaction you entered "contacted surgeon on (b)(6)" was this supposed to be (b)(6)? answer: yes, (b)(6) was an entry error.I contacted the surgeon on (b)(6).-if in your possession, may we have a copy of your operative report? answer: i have dr (b)(6) notes only.Is this what you want? additional information, such as the suture type used can be found in the surgical center documentation to which i do not have access.-the specific date for occurrence of the rash was (b)(6).I have photos of the rash if this would be helpful.I have photos of my ankle from the day of surgery through (b)(6) 2025 if the progression would be helpful.I uploaded one photo here when i contacted by doctor over concern of infection.Attempts are being made to obtain the following information from the surgeon.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what tissue was the monocryl suture used on? please confirm the product code y416h and lot number? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the patient manifestations of the reported reaction (location, severity, appearance, systemic or local reaction).Please provide the onset date/time of the reaction from the initial procedure.Were cultures performed? if so, please provide the results.Did the patient experience an infection? please describe including dates and results.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? how much and what type of drainage is present in this wound? other relevant patient history/concomitant medications? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.What is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.

Brand Name
MCRYL UD 27IN 3-0 S/A SH MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23479641
Report Number2210968-2025-12528
Device Sequence Number10252316
Product Code GAN
UDI-Device Identifier10705031059122
UDI-Public10705031059122
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberY416H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale